Tardive tourettism after exposure to neuroleptic therapy

Mov Disord. 1995 Nov;10(6):791-3. doi: 10.1002/mds.870100613.

Abstract

A case of neuroleptic-induced adult-onset tardive tourettism is presented with video documentation. After prolonged neuroleptic therapy, the patient developed motor and vocal tics at 36 years of age. The tics were identical to those seen in childhood-onset Tourette's syndrome. These cases are rare and have been considered by some to represent tardive akathisia. Previous reports of tourettism after neuroleptic therapy are reviewed.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Antipsychotic Agents / adverse effects*
  • Antipsychotic Agents / therapeutic use
  • Drug Therapy, Combination
  • Dyskinesia, Drug-Induced / diagnosis*
  • Haloperidol / adverse effects
  • Haloperidol / therapeutic use
  • Humans
  • Male
  • Middle Aged
  • Neurologic Examination / drug effects
  • Schizophrenia, Paranoid / drug therapy*
  • Schizophrenia, Paranoid / psychology
  • Thiothixene / adverse effects
  • Thiothixene / therapeutic use
  • Tourette Syndrome / chemically induced*
  • Tourette Syndrome / diagnosis

Substances

  • Antipsychotic Agents
  • Thiothixene
  • Haloperidol